Alert archive / Mississippi / Severe Thunderstorm Warnings in 2001
Severe Thunderstorm Warning 56, NWS Mobile, AL
NWS Mobile, AL issued this severe thunderstorm warning at Mar 12, 2001, 10:37 AM CST for Greene County, Mississippi. It was in force for 23 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.
The facts
- Issued
- Mar 12, 2001, 10:37 AM CST (16:37 UTC)
- Expired
- Mar 12, 2001, 11:00 AM CST
- In force
- 23 min
- Issued by
- NWS Mobile, AL
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
County Greene County, MS
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Mar 12, 6:00 AM CST | Severe Thunderstorm Watch | SPC | 5 hr |
| Mar 12, 10:00 AM CST | Tornado Watch | SPC | 5 hr |
The nearest sounding before it
Slidell Radar S, LA (KSIL), launched 12:00Z, 4.6 hours before the alert went out and 151 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1587 J/kg
- Mixed-layer CIN
- -38 J/kg
- Mixed-layer LCL
- 469 m above ground
- 0-6 km bulk shear
- 55 kt
- 0-1 km storm-relative helicity
- 367 m²/s²
- 0-3 km storm-relative helicity
- 453 m²/s²
- Significant tornado parameter
- 4.1
- Supercell composite
- 19.2
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KMOB 121638 SVRMOB MSC041-121700- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE MOBILE AL 1037 AM CST MON MAR 12 2001 THE NATIONAL WEATHER SERVICE IN MOBILE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... GREENE COUNTY IN SOUTHEAST MISSISSIPPI * UNTIL 1100 AM CST * AT 1037 AM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE OF SEVERE THUNDERSTORMS FROM 7 MILES NORTHEAST OF BOTHWELL TO 4 MILES NORTHEAST OF NEELY...MOVING EAST AT 35 MPH. * SEVERE THUNDERSTORMS WILL BE NEAR... JONATHAN BY 1040 AM CST LEAKESVILLE BY 1050 AM CST PISGAH BY 1055 AM CST STRONG DAMAGING WIND...LARGE HAIL...AND HEAVY RAIN ARE LIKELY WITH THESE STORMS. IF IN THE PATH OF THESE STORMS...TAKE COVER IN A STURDY SHELTER UNTIL THE STORMS HAVE PASSED. LAT...LON 3142 8874 3104 8882 3104 8848 3141 8848
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Mobile, AL wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 12, 9:50 AM CST, 47 minutes earlier.
Area forecast discussion, Mar 12, 9:50 AM CST, 47 minutes before
AREA FORECAST DISCUSSION...UPDATE NATIONAL WEATHER SERVICE MOBILE AL 950 AM CST MON MAR 12 2001 NEW TORNADO WATCH #60 COVERS ALL OF SE MS AND SW AL. BECOMING INCREASINGLY CONCERNED ABOUT FAIRLY HIGH HELICITY VALUES IN REGION OF DEEPLY VEERED BNDRY LAYER WINDS OVER THIS REGION OVER NEXT 3 TO 6 HRS. UPDATED ZONES ALREADY SENT. COASTAL MARINE RUNNING A BIT LATE DUE TO GETTING THE NEW WATCH BOX OUT. MARINE PACKAGE OUT ASAP. /05 .MOB... AL...SMALL CRAFT ADVISORY GMZ650-670. FL...SMALL CRAFT ADVISORY GMZ655-675. MS...NONE.
In the hours before
Special weather statement, Mar 12, 5:30 AM CST, 5 hours 7 minutes before
ALZ039-051>064-FLZ001>006-MSZ067-075-076-078-079-121200- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MOBILE AL 530 AM CST MON MAR 12 2001 A SERIES OF MID LEVEL DISTURBANCES WILL MOVE ACROSS A DEEPLY SATURATED AIRMASS FOR PERIODS OF SHOWERS AND THUNDERSTORMS TODAY. A STRONG LOW LEVEL JET AND DRIER AIR PUNCHING INTO THE MID LEVELS WILL CAUSE THE ATMOSPHERE TO DESTABILIZE FURTHER TODAY FOR THE THREAT OF SEVERE WEATHER. AS A RESULT...THE STORM PREDICTION CENTER HAS POSTED A SLIGHT RISK OF SEVERE STORMS FOR THE ENTIRE REGION TODAY. DUE TO HIGH MOISTURE CONTENT...LOCALLY HEAVY RAINS WILL ALSO CONTINUE TO BE A THREAT. EMERGENCY MANAGEMENT AND STORM SPOTTER OFFICIALS FOR SEVERE WEATHER OPERATIONS SHOULD REMAIN ON ALERT FOR POSSIBLE ACTIVATION TODAY. ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE MOBILE WEBSITE ON THE INTERNET AT WWW.SRH.NOAA.GOV/MOB.
The office that day
Everything else NWS Mobile, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 12, 5:12 AM CST | Severe Thunderstorm Warning | MOB | Greene | 33 min |
| Mar 12, 10:10 AM CST | Severe Thunderstorm Warning | MOB | Wayne | 50 min |
| Mar 12, 10:13 AM CST | Severe Thunderstorm Warning | MOB | Perry | 22 min |
| Mar 12, 11:17 AM CST | Severe Thunderstorm Warning | MOB | George | 13 min |
Nearby
Severe Thunderstorm Warnings in Mississippi, 2001Every severe thunderstorm warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.